MAUDE Adverse Event Report: LUMENIS LTD LIGHTSHEER DESIRE; SOLID STATE AESTHETIC LASER DELIVERY DEVICE

LUMENIS LTD LIGHTSHEER DESIRE; SOLID STATE AESTHETIC LASER DELIVERY DEVICE
Model Number LIGHTSHEER DESIRE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Discoloration (2074)
Date of Event 01/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the distributor in order to receive the system analysis information.Incident form and photos were received upon opening the complaint.According to the system analysis done by the distributor, it was found that system is operating normally.Last full service maintenance was 1 of july, 2020.At the beginning of (b)(6) 2020 there was a small malfunction of the hs trigger button that had no influence on system performance.According to the distributor medgarant the system is in good condition and a regular maintenance was done only by distributor.Also no similar complaints were received since january 6th, 2020 using the same system.No device malfunction was observed.A lumenis clinical director concluded: in regards to the provided patient and treatment-related data (including examination of the incident report form and patient photographs), the parameters used for the treatment are within manufacturer's guidelines, are adequate to skin type and labelled indications.Upon examination of the patient pictures and the evolution of the condition, the examiner suspects a case of vitiligo which diagnosis was requested to be medically confirmed locally.The koebnerizing effect of vitiligo is mentioned in lumenis in-service guidelines cd-1011720 rev a, slide 55, with the mention "patients with koebnerizing isomorphic diseases should be approached with caution".Since the hypopigmented patches of vitiligo rarely resorb by themselves, if its diagnosis is confirmed, the event likely constitutes a permanent impairment and the injury would be a serious one.As such, and in abundance of caution, the hazard severity is rated as 6 on the assumption the event is vitiligo which remains permanently.No user error.According the information received there was no device malfunction and no user error.Regarding the clinical evaluation the final medical diagnosis of the patient wasn't received, so this case is reportable in abundance of caution due to the lack of information and hazard severity that was rated 6.
 
Event or Problem Description
Lumenis received a report of a patient complaining of white spots in his right armpit after treatment with lightsheer desire on (b)(6) 2020 without immediate adverse event.On (b)(6) 2020 she returned to her treatment provider for follow-up, displaying 2 white drop-like patches smaller than 1/10th of the laser spot size.The patient was asked to wait for clear.On (b)(6) 2020 she returned for a second follow-up, displaying the previous 2 white drop-like patches which expanded (x4-5 times) plus additional occurrence of 3 new hypopigmented patches.This caused the patient to panic.At that point the customer decided to inform the distributor about the case and the distributor opened complaint to lumenis and a complaint was opened up at 10/23/2020.

Brand Name
LIGHTSHEER DESIRE
Common Device Name
SOLID STATE AESTHETIC LASER DELIVERY DEVICE
Manufacturer (Section D)
LUMENIS LTD
6 hakidma street
yokneam, 20692
IS  20692
MDR Report Key10841522
Report Number3004135191-2020-00081
Device Sequence Number19766220
Product Code GEX
UDI-Device Identifier07290109140384
UDI-Public7290109140384
Combination Product (Y/N)N
Initial Reporter CountryUP
PMA/510(K) Number
K170179
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberLIGHTSHEER DESIRE
Device Catalogue NumberGA-1170000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2020
Initial Report FDA Received Date11/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Disability;